Document Type: Special Articles

Authors

1 Assistant Professor, Department of Neurology AND Firoozgar Hospital, Tehran University of Medical Sciences, Tehran, Iran.

2 Health Policy Research Center, Shiraz University of Medical Sciences, Shiraz, Iran

3 Research Center for Traditional Medicine and History of Medicine AND Department of Neurology, Shiraz University of Medical Sciences, Shiraz, Iran

Abstract

Stroke is an important cause of disability and death worldwide, with the majority of strokes occurring in older people. Thrombolysis with recombinant tissue plasminogen activator (r-TPA) is the approved treatment for acute ischemic stroke. A major concern of physicians, who treat acute ischemic stroke with recombinant tissue plasminogen activator (r-TPA,) is the risk of intracerebral hemorrhage. However, other adverse reactions, including anaphylaxis and angioedema, can also occur. Here we report an interesting soft tissue reaction to intravenous r-TPA in an 80 year-old male who was treated for acute ischemic stroke.